I had juvederm injections today. I went to a different person than my normal doctor because I was looking for a deal. She used 2 syringes of jervaderm and my bottom lip is super swollen and black and blue on one side. I cant smile without looking deformed bottom lip. I have been icing too. Is this swelling normal or should I be concerned ? I never had this selling before or bruising. I have attached photos.
Juvederm injections on lips, will swelling go down? They look uneven. Should I get injected with the reversal enzyme? (photo)
Doctor Answers (7)
I would ice it as muchas you can the nexy few days and let it settle down before I would do any thing drastic.It should be fin.e
Web reference: http://beautybybrueck.com
Bruising and swelling is normal after any injection to the lips
Some bruising and swelling will always accompany any injection of any material in the lips. It is of course quite variable, and can be made worse if you use medications like aspirin or advil which may increase the risk and amount of bruising, so avoid these. Do not be alarmed at this stage, it is simply too early to make an assessment. Ice the lips with frozen peas on and off for 2-3 days and you can expect a great improvement of the swelling. Then allow 2-3 weeks for 100% of the selling to subside. Only then will you be able to make a full assessment as whether any touchups or other treatment are required.
Lip enhancement with Juvederm commonly renders smooth, plump, natural looking lips.
Dear writer, Lip enhancement with Juvederm commonly renders smooth, plump, natural looking lips. An injection of 2-ml of Juvederm into he lips is on the high end of volume that's typically injected in this area. In addition, your lower lip appears to have a significant bruise and accompanying swelling. Waiting 2 weeks after the procedure is prudent in order to accurately assess whether the volume looks excessive or unnatural, and determine if the use of the 'dissolving' enzyme is necessary.
You might also like...
Juvederm in lip
It is too early to say. Often the lips can get quite swollen the first few days. If they are lumpy it is best to ask the doctor what they would like you to do. It does look like you got quite a bruise.
That is a lot of juvederm for one lip!
You are pretty swollen at this point, and the bruising that you got will make this worse. IT will also make it look more uneven. Bruising is not uncommon in the lip, and with icing both the bruising and the swelling will improve. I would wait about 2 weeks to see how they look once the inflammation resolves. If still too big at that point you could use some hyaluronidase.
Juvederm: Deal or No Deal?
Although there is no question that some of the swelling and all of the bruising are related to needle trauma from the procedure, two syringes of Juvederm is a rather large amount of filler to inject into the lips. In my estimation, circumstances where this produces aesthetically pleasing results are few and far between. Juvederm is a very hydrophilic filler, leading to a puffy/ watery look. In the right proportion, this can be attractive, but looks stigmatic when overdone. I would advise that you reconsider deals when having fillers. Proper injection technique and judgment are critical elements for experienced injectors. I would probably wait about 2 weeks prior to considering dissolving the filler with Vitrase.
Web reference: http://www.drprendiville.com/facialcosmetic-nonsurgical.html
Swelling after lip injection
This amount of swelling is likely due to a small injury from the needle. It has created a bruise and associated swelling. I wouldn't panic at this point as it should come down with time. It will take a couple of weeks to fully come down. Lots of icing is key. Wait until at least the one month mark before you consider hyaluronidase.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.